MAUDE Adverse Event Report: SYNTHES GMBH PITUITARY RONGEUR-STRAIGHT 4MM WIDTH; FORCEPS

SYNTHES GMBH PITUITARY RONGEUR-STRAIGHT 4MM WIDTH; FORCEPS
Model Number 03.605.527
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the device was discovered to have four black dots and a ring around it.This foreign substance was found and the device was rejected.No patient involvement reported.This report is for one (1) pituitary rongeur-straight 4mm width.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number: 03.605.527, lot number: t182059, manufacturing site: tuttlingen, release to warehouse date: 02-apr-2019.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the pituitary rongeur-straight 4mm width (p/n: 03.605.527, lot #: t182059) was returned and received at us customer quality (cq).Upon visual inspection of the physical device and pictures provided, it was observed that there were 2x2 points with oval on the distal tip and the distance between the points seems to be very even.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed straight pituitary, 4mm.Complaint confirmed? yes.Investigation conclusion: the complaint condition was confirmed for the pituitary rongeur-straight 4mm width (p/n: 03.605.527, lot #: t182059).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The shape of the residue or imprint is not typical for the manufacture of the device, the potential cause could be possible contact with something else during cleaning and sterilization.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PITUITARY RONGEUR-STRAIGHT 4MM WIDTH
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11805633
Report Number8030965-2021-03792
Device Sequence Number3646978
Product Code HTD
UDI-Device Identifier10705034712673
UDI-Public(01)10705034712673
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.605.527
Device Catalogue Number03.605.527
Device Lot NumberT182059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1